60,000 kids are poisoned every year by this

60,000 kids are poisoned every year by this

60,000 kids are poisoned every year by this, and nobody talks about it: medication poisonings.

As physicians become more reliant on prescribing medications to treat illness instead of advocating preventive measures, more of our children are suffering from accidental medication poisonings,” Dr. Mercola, a leading physician and health expert explains.

According to research from health organization Safe Kids Worldwide, nearly 60,000 children in the United States are poisoned every year by accident from medications.

That’s the equivalent of four busloads of children — or one every nine minutes — arriving at emergency departments every day because of medicine-related poisoning,” the report stated.

The report also noted that a poison control center gets a call nearly every minute in each day about a child that got into medications.

The American Association of Poison Control Centers reports similar statistics: they receive a phone call about potential accidental poisoning every 15 seconds, half of which involve medications.

We want parents and caregivers to remember that the first line of defense in preventing medicine poisoning is the family,” said Kate Carr, president and CEO of Safe Kids Worldwide.

With so many more medications at home nowadays, it is up to the family to protect children from poisoning, Carr said.

The good news is that education efforts are working,” Carr added.

Since Safe Kids and industry and government partners started getting the word out to parents about the importance of keeping kids safe around medicine, the number of ER visits has steadily declined. But there are still too many kids getting into medicine, so education needs to continue to be a priority for all,” she added.

Carr urges parents to make sure that all medicine is out of the reach of children. She also suggests saving the Poison Help Number to your phone in case of emergency: 1-800-222-1222.

It’s free, it’s available 24/7, and it will put you in touch directly with experts who can help you with an emergency or just with a simple question,” she said.

Here is a list of symptoms of medication poisoning:

◦ Nausea and Vomiting
◦ Diarrhea
◦ Low Blood Pressure
◦ Low Heart Rate
◦ Seizure
◦ Agitation
◦ Coma
◦ Abdominal Cramp
◦ Sleepiness
◦ Loss of Balance
◦ Confusion

Note: None of the information in our website is intended to diagnose, treat, cure or prevent any illness or disease. The content on our website is for educational purposes only.

DON’T FORGET to sign up for our weekly newsletter to get our latest articles, updates, free recipes and giveaways.

Painkillers are more dangerous than you think.
Medication frequently, unintentionally given incorrectly to young children.
FDA recommends reducing arsenic in infant rice cereal.

REFERENCES:
1. “Medicine Poisoning: Why Children Are at Greater Risk.” Mercola.com. N.p., n.d. Web. 12 Apr. 2016.
2. “60,000 U.S. Kids Treated for Accidental Medicine Poisoning a Year: MedlinePlus.” U.S National Library of Medicine. U.S. National Library of Medicine, n.d. Web. 12 Apr. 2016.
3. “2014 Annual Report of the American Association of Poison Control Centers’ National Poison Data System (NPDS): 32nd Annual Report.” Taylor & Francis Online. N.p., n.d. Web. 11 Apr. 2016.
4. “More Medicines in Your Home Mean Increased Poisoning Risks for Children.” Safe Kids Worldwide. N.p., n.d. Web. 12 Apr. 2016.

Leave a Reply

Your email address will not be published. Required fields are marked *

*


By submitting this form, you are consenting to receive marketing emails from: StepIn2MyGreenWorld, Metro, San Francisco, CA, 94103, http://www.stepin2mygreenworld.com. You can revoke your consent to receive emails at any time by using the SafeUnsubscribe® link, found at the bottom of every email. Emails are serviced by Constant Contact